Hi, I have Barretts and have had a lap nissens. I continue to have an inflammed oesophagus so I my doctor told me to take pariet. I don't get any symptoms of reflux so I don't take the pariet very often. I take a tablet maybe once a month, if I feel like I have a little heartburn. (I haven't told my doctor that I'm not compliant with the pariet).
I also have a transfusion dependant anaemia. Tests indicate that it is a mixed anaemia. I have definite iron deficiency but there is also a bone marrow component to it. Recent tests showed I have also developed a B12 deficiency. Other tests are abnormal
low neutrophils, critically low lymphocytes, high esr, positive atypical panca, low eGFR, high urea and high fasting gastrin (over 200). There are other abnormal ones but I can't remember what they are.
My haematologist wants me to have repeat gastroscopy/colonoscopy and pill cam. I think he thinks that I have a tumour.
Do these blood test results indicate that I might have a tumour? I DO NOT have obvious PR bleeding. I have had some positive FOB tests but these are only positive intermittantly.
I'm not frightened of having a tumour, I just want my doctors to be more open with me, not being informed is worse than being unwell.
High gastrin may not always indicate a tumor. There rae conditions like atrophic gastritis which can cause high gastrin levels. Prolonged PPI intake can also cause it. But since you are only on intermittent PPI that may not be the reason in your case.
It can also be assocaited with Zollinger Ellison syndrome which is an endocrine tumor which secrete excess gastrin.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.